Vermont, 2013Flooding in Vermont, May 25 to 26, 2013
May 25 to 26, 2013 · NWS BTV · 3 events in 3 counties and zones
An area of low pressure developed on a stalled surface front in southern New England on May 24, and developed into a coastal storm that lasted through May 26. Widespread steady rainfall of one to two inches produced minor flood problems, especially for areas that flooded on May 23.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure developed on a stalled surface front in southern New England on May 24, and developed into a coastal storm that lasted through May 26. Widespread steady rainfall of one to two inches produced minor flood problems, especially for areas that flooded on May 23. Heavy wet snow fell at elevations above 1200 to 1500 feet, and the combination of snow load and winds of 25 to 35 mph caused power outages. The low pressure moved out of the area on May 26.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at May 25, 3:14 PM EST, 4 minutes earlier.
Area forecast discussion, May 25, 3:14 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
414 PM EDT SAT MAY 25 2013
.SYNOPSIS...
A DEEP TROUGH AND ASSOCIATED COASTAL LOW PRESSURE SYSTEM WILL
PRODUCE A WIDESPREAD 1 TO 2 INCHES OF ADDITIONAL RAINFALL ACROSS THE
NORTH COUNTRY THIS WEEKEND. FURTHERMORE...SOME ACCUMULATING SNOWFALL
WILL BE POSSIBLE ACROSS THE HIGHER SUMMITS OF THE ADIRONDACK AND
GREEN MOUNTAINS. THIS RAINFALL WILL CAUSE SIGNIFICANT RISES ON
LOCAL WATERWAYS...WITH SOME RIVER FLOODING POSSIBLE. TEMPERATURES
WILL BE MUCH BELOW NORMAL THROUGH SUNDAY...WITH A WARMING TREND
EXPECTED BY EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 122 PM EDT SATURDAY...HAVE HAD SOME REPORTS OF SNOW AS LOW
AS 1500 FEET THIS MORNING. FORECAST STILL ON TRACK WITH LOW IN THE
GULF OF MAINE AND PRECIP SHIELD ACROSS VT AND EASTERN NY. PREVIOUS
DISCUSSIONS FOLLOW.
NO SIGNIFICANT CHANGES TO PREVIOUS
FORECAST. DID ADD IN SOME WORDING FOR STRONG GUSTS OUT OF THE
NORTH TODAY...ESPECIALLY IN THE CHAMPLAIN VALLEY. PREVIOUS
FORECASTERS THOUGHTS STILL VERY MUCH IN LINE WITH
RADAR...SATELLITE AND CURRENT OBS. PREVIOUS DISCUSSION FOLLOWS.
VERY MINOR UPDATE TO FINE TUNE POPS/TEMPS AND WINDS BASED ON CRNT
OBS. RADAR CONTS TO SHOW BANDS OF LIGHT TO MODERATE RAIN ROTATING
ACRS OUR CWA...WITH SOME BRIGHT BAND SIGNATURES ASSOCIATED WITH
THE MELTING LAYER ON KCXX RADAR. WATER VAPOR SHOWS A CLASSIC
BACKSIDE DEFORMATION ZN DEVELOPING ACRS CENTRAL VT INTO NORTHERN
NY ATTM. THIS WL PRODUCE PERIODS OF RAIN...WITH SOME HEAVY AT
TIMES THRU TODAY. QPF AMOUNTS LOOK GOOD. JUST STARTING TO SEE
RISES ON LOCAL WATERWAYS AND EXPECT RIVER FLOODING TO BECOME MORE
OF AN ISSUE BY THIS AFTN. FLOOD WATCH LOOKS VERY GOOD.
OTHERWISE...TEMPS WL HOLD IN THE M/U 30S MTNS TO L/M40S VALLEYS
WITH SOME L/M50S POSSIBLE IN THE SLV TODAY. HAVE DISCARDED THE LAV
GUIDANCE WHICH SHOWS BTV DROPPING INTO THE MID 30S BY NOON
TODAY...ITS LATE MAY AND THIS SEEMS HIGHLY UNLIKELY.
AS FOR THE SNOW...PICO WEB CAM SHOWS THE SUMMIT IS WHITE...WITH
SOME MIXING OF SNOW AND RAIN DOWN TO THE KILLINGTON BASE AREA.
CRNT ACCUMULATING SNOW LEVELS ARE AROUND 3500FT...EXPECT THEM TO
DROP BTWN 2000 AND 2500 FT BY THIS EVENING...WITH SOME
ACCUMULATION POSSIBLE. MEANWHILE...ACCUMULATING SNOW WILL CONT
ACRS THE EASTERN DACKS ABOVE 3500 FT...AS WHITEFACE SUMMIT TEMP IS
DOWN TO 27F.
OVERALL FCST REMAINS ON TRACK WITH EXPECTED QPF AMOUNTS AND
IMPACTS ACRS OUR CWA. STILL ANTICIPATING STORM TOTAL PRECIP OF 1
TO 2 INCHES WITH LOCALIZED 3 INCH AMOUNTS ACRS THE WESTERN
SLOPES...PARTS OF THE CPV...AND MTNS OF NORTH-CENTRAL VT BY SUNDAY
AFTN. IN ADDITION...STILL EXPECTING SOME ACCUMULATING HEAVY WET
SNOW ABOVE 2000 FEET...ESPECIALLY SAT NIGHT INTO SUNDAY MORNING
ACRS THE NORTHERN DACKS AND GREEN MTNS.
FCST CHALLENGE IS IMPACTS OF HEAVY RAINFALL ON AREA
WATERWAYS...FOLLOWED BY POTENTIAL IMPACTS OF SNOW ACRS HIGHER TRRN.
WATER VAPOR SHOWS AN IMPRESSIVE NEGATIVELY TILTED 7/5H CIRCULATION
ACRS THE MID ATLANTIC STATES WITH A BAROCLINIC LEAF STRUCTURE ACRS
OUR FA ASSOCIATED WITH RRQ OF 25H JET OVER EASTERN CANADA. THIS
CLOSED SYSTEM WL ADVECT PLENTY OF DEEP ATLANTIC MOISTURE INTO OUR
CWA THRU TONIGHT...WITH FAVORABLE BACKSIDE DEFORMATION DEVELOPING BY
THIS EVENING. OVERALL...MODELS IN VERY GOOD AGREEMENT WITH SYSTEM
BECMG VERTICALLY STACKED OVER THE GULF OF MAINE...AND THE ASSOCIATED
QPF ACRS OUR CWA. GFS/NAM AND ECMWF ALL SHOW IMPRESSIVE 7H FGEN
FORCING...STRONG 850 TO 500MB Q-VECTOR CONVERGENCE...AND DEEP 850
TO 500MB UVVS ACRS OUR CWA THRU 06Z SUNDAY. THIS WL RESULT IN
PERIODS OF RAIN...WHICH WL BE MODERATE TO HEAVY AT
TIMES...ESPECIALLY THRU THIS EVENING. BY LATE TONIGHT INTO
SUNDAY...SYSTEM WL TRANSITION FROM LARGE SCALE SYNOPTIC LIFT TO
MESOSCALE FEATURES DRIVE BY THE TRRN. GFS/NAM SHOWS VERY FAVORABLE
850 TO 700MB RH AND LLVL WINDS LATE TONIGHT INTO SUNDAY FOR ENHANCED
PRECIP ACRS THE CPV...WESTERN SLOPES...AND NORTH/CENTRAL MTNS OF VT.
THIS FAVORABLE MOISTURE/LIFT IS PRESENT THRU 18Z SUNDAY...BEFORE
FINALLY WEAKENING BY EVENING. WL CONT TO MENTION POPS NEAR 100% FOR
TODAY AND TONIGHT...BUT LIKELY/CAT POPS ON SUNDAY...ESPECIALLY IN
THE MORNING. GIVEN...THE DEEP CLOSED CIRCULATION FEEL PRECIP/CLOUDS
WL LINGER THRU MIDDAY SUNDAY...BUT WL TAPER OFF BY AFTN. ALSO...FEEL
QPF/POPS WL BE MUCH LESS ACRS THE SLV...AS MODELS SHOW LIMITED
LIFT/RH. THINKING MOSTLY LOW LIKELY WESTERN DACKS TO CHC POPS SLV.
THIS AREA WL ALSO SEE THE WARMEST TEMPS ON SAT AND SUNDAY...HIGHS IN
THE 50S.
STILL ANTICIPATING STORM TOTAL QPF AMOUNTS BTWN 1 AND 2 INCHES WITH
LOCALIZED 3 INCHES POSSIBLE...ACRS THE CPV...WESTERN SLOPES...AND
MTNS OF NORTHERN VT. THINKING CPV CONVERGENCE AND UPSLOPE FLW WL
HELP TO ENHANCE QPF AMOUNTS ACRS THE WESTERN SLOPES AND CPV. MUCH
LESS QPF IS ANTICIPATED ACRS THE SLV/WESTERN DACKS...GENERALLY
<0.25". ALSO...THINKING AMOUNTS ACRS THE CT RIVER VALLEY WL BE
CLOSER TO 1.0". THIS WL CAUSE SIGNIFICANT RISES ON LOCAL
WATERWAYS...WITH SOME MAIN STEM FLOODING POSSIBLE. SEE HDYRO SECTION
BLW FOR MORE INFO.
NOW FOR THE HARDEST PART OF THE FCST...TRYING TO DETERMINE SNOW
LEVELS AND POTENTIAL IMPACTS. NAM/GFS AND LOCAL WRF BUFKIT SOUNDINGS
SHOW THERMAL PROFILES BECMG COLD ENOUGH BY 00Z THIS EVENING FOR SNOW
ABOVE 2000 FT. STILL HAVING A HARD TIME DETERMINING WHERE THE COLD
AIR IS COMING FROM...AS OUR LLVL CAA IS LIMITED. THINKING DYNAMIC
COOLING AND HEAVIER PRECIP WL MIX COLDER AIR ALOFT TWD THE
SFC...AS COLD CORE LOW MOVES CLOSER. THIS IS EXTREMELY TRICKY TO
DETERMINE...ESPECIALLY IN LATE MAY...WITH A VERY HIGH SUN ANGLE.
HAVE NOTED 28F AT WHITEFACE AND 32 ATOP MOUNT MANSFIELD....WITH
WHITEFACE WEB CAM ALREADY SHOWING THE GROUND WHITE...BEFORE SUNSET
ON FRIDAY EVENING. BOTH GFS/NAM SHOW A RIBBON OF 85H TEMPS BTWN
-1C AND -3C...AND 925MB TEMPS NEAR 0C DEVELOPING ACRS OUR CWA
TODAY. THINKING SNOW LEVELS WL START NEAR SUMMIT LEVEL (3500 TO
4000 FEET) TODAY...BUT DROP TO NEAR 2000 FT BY THIS EVENING.
EXPECT A SHARP INCREASE IN ACCUMULATING SNOWFALL ACRS THE MTNS AS
YOU INCREASE YOUR ELEVATION ABOVE 2500 FT. THINKING BTWN 1 AND 3 INCHES
WL BE POSSIBLE BY SUNDAY MORNING BTWN 2000 AND 2500 FEET...WITH
OVER 6 INCHES LIKELY AT THE SUMMITS FROM MT MANSFIELD TO JAY PEAK. I
REALIZE WE TECHNICALLY DON'T FCST FOR THE SUMMITS...BUT GIVEN THE
HOLIDAY WKND AND POTENTIAL FOR HIKERS/CAMPERS IN THE MTNS AND
POSSIBLE ISOLATED POWER OUTAGES WL ISSUE SPS TO HIGHLIGHT THIS
POTENTIAL. ON A SIDE NOTE...IF WE CAN CLR SKIES LATE SUNDAY
AFTN...THE SNOW COVERED MTN SUMMITS SHOULD MAKE FOR SOME GREAT
PICTURES.
THE COMBINATION OF PRECIP/CLOUDS AND PROGGED 85H TEMPS NEAR 0C...WL
SUPPORT HIGHS ONLY IN THE M/U30S MTNS TO L/M 40S CPV/CT RIVER
VALLEY. WARMEST TEMPS WL BE ACRS THE SLV...READINGS WL WARM INTO THE
50S. TEMPS WL ONLY FALL SLIGHTLY TONIGHT...AS WINDS/PRECIP AND
CLOUDS PREVAIL...THINKING L/M 30S MTNS TO U30S TO L40S. ON
SUNDAY...TEMPS WL BECM TRICKY...ESPECIALLY IF WE BREAK OUT INTO SOME
SUN LATE IN THE AFTN. EXPECT LATE DAY HIGHS FOR THE CPV...WITH
VALUES REACHING THE L/M 50S...WITH MAINLY 40S IN THE MTNS AND L60S
IN THE SLV. MOST OF THE MARATHON WL EXPERIENCE LIGHT RAIN WITH COOL
TEMPS AND BREEZY NORTH WINDS...ESPECIALLY NEAR THE LAKE ON SUNDAY
MORNING. CONDITIONS WL IMPROVE BY SUNDAY AFTN WITH SCATTERED SHOWERS
AND TEMPS SLOWLY WARMING TO NEAR 50F...AND LIGHTER WINDS.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
AS OF 440 AM EDT SATURDAY...MID/UPPER LVL TROF WL SLOWLY LIFT NE INTO
THE CANADIAN MARITIMES AS SFC HIGH PRES BUILDS INTO OUR CWA. THIS
WL RESULT IN A SLOW CLEARING TREND WITH TEMPS RETURNING TO NEAR
NORMAL LVLS BY MONDAY. LATEST GUIDANCE SUGGESTS THE POTENTIAL FOR
SOME FROST ACRS THE SHELTERED VALLEYS OF THE DACKS AND PARTS OF
VT. THIS MAYBE DIFFICULT GIVEN THE VERY SATURATED LLVLS AND
POTENTIAL FOR FOG DEVELOPMENT IF SKIES CLR AND WINDS DECREASE.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AS OF 440 AM EDT SATURDAY...PATTERN CHANGE TAKES PLACE IN THE EXTENDED
AS DRIER NORTHWEST FLOW ALOFT EXISTS MONDAY NIGHT THROUGH TUESDAY
NIGHT. WE WILL START TO SEE A GRADUAL WARMING TREND TAKE PLACE
DURING THIS TIME PERIOD. MORE PRONOUNCED WARMING WILL TAKE PLACE
DURING THE MIDDLE AND LATTER PART OF THE WEEK WHEN A WARM FRONT
LIFTS NORTH OF THE AREA AND WE GET INTO THE WARM SECTOR WITH
BUILDING UPPER RIDGE MOVING IN. FIRST THE WARM FRONT WILL PROVIDE
A FOCUS WEDNESDAY FOR CONVECTION AS SUFFICIENT INSTABILITY MOVES
INTO THE REGION. THUS HAVE KEPT A CHANCE OF THUNDERSTORMS IN THE
FORECAST FOR WEDNESDAY WITH SOME LINGERING THREAT ON THURSDAY AS
FRONT GRADUALLY LIFTS NORTH OF THE BORDER. ONCE IT
DOES...SOUTHWEST FLOW ALOFT DEVELOPS AND BRINGS IN NOTICEABLY
WARMER LOW LEVEL TEMPERATURES AND THIS SUGGESTS HIGHS CLIMBING
INTO THE UPPER 70S TO MID 80S THURSDAY AND FRIDAY. LACK OF FORCING
SUGGESTS CONVECTIVE THREAT IS MINIMAL AND HAVE THUS KEPT THE
FORECAST DRY ON FRIDAY.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THROUGH 18Z SUNDAY...MAINLY IFR/MVFR CEILINGS IN LIGHT RAIN THROUGH
THE PERIOD AS A LOW PRESSURE AREA REMAINS OFF THE NEW ENGLAND
COAST THROUGH THE PERIOD. NORTHERLY SURFACE WIND GUSTS AT OR ABOVE
20 KNOTS THROUGH THE PERIOD. COLDER AIR ALOFT WILL PRODUCE LIGHT SNOW
OVER THE HIGHER ELEVATIONS OF THE ADIRONDACKS AND GREEN MOUNTAINS
MAINLY ABOVE 1500 FEET MEAN SEA LEVEL.
OUTLOOK 18Z SUNDAY THROUGH THURSDAY...18Z SUNDAY THROUGH 00Z
MONDAY...MVFR CEILINGS IMPROVING TO VFR BY 00Z MONDAY.
00Z MONDAY THROUGH 00Z FRIDAY...MAINLY VFR CONDITIONS EXPECTED AS
A RIDGE OF HIGH PRESSURE BUILDS EAST FROM THE GREAT LAKES WILL BE
OVER THE REGION. AN APPROACHING WARM FRONT WILL BRING A CHANCE OF
SCATTERED THUNDERSTORMS ON WEDNESDAY.
&&
.HYDROLOGY...
AS OF 440 AM SATURDAY...A WIDESPREAD RAIN EVENT WILL CONTINUE
TODAY...STORM TOTAL PRECIP VALUES OF 1 TO 2 INCHES WITH LOCALIZED
3 INCH AMOUNTS ARE POSSIBLE ACRS THE WESTERN SLOPES...PARTS OF THE
CPV...AND MTNS OF NORTH-CENTRAL VT BY SUNDAY AFTN. LOCALLY RUN
SSHP MODEL HYDROGRAPHS SUGGEST THESE TOTALS WILL LIKELY BRING
NUMEROUS SMALL STREAMS TO BANKFULL...AND SEVERAL MAINSTEM RIVERS
INTO FLOOD BY THIS AFTN INTO SUNDAY. THUS A FLOOD WATCH CONTINUE
FOR THIS POTENTIAL. AT THIS TIME...THE RIVERS OF MOST CONCERN
WOULD BE THE MISSISQUOI...LAMOILLE...OTTER...AND PASSUMPSIC IN
VERMONT...AND THE AUSABLE RIVER IN NORTHERN NEW YORK. GIVEN THE
CURRENT TRENDS IN RAINFALL TIMING AND AMOUNTS...MOST RIVER CRESTS
ARE EXPECTED TO OCCUR LATE TONIGHT OR SUNDAY MORNING.
&&
.MARINE...
AS OF 420 PM SATURDAY...A LAKE WIND ADVISORY WILL REMAIN IN EFFECT
THROUGH THE DAY ON SUNDAY WITH NORTH WINDS FROM 25 TO 35 KNOTS
TONIGHT...GRADUALLY DECREASING TO 15 TO 25 KNOTS ON SUNDAY...BEFORE
LESSENING CONSIDERABLY SUNDAY NIGHT.
THESE WINDS WILL MAKE FOR VERY ROUGH CONDITIONS, WITH
WAVES ACROSS THE OPEN LAKE ULTIMATELY BUILDING UPWARDS OF 3 TO 5
FEET.
CONDITIONS WILL IMPROVE BY MONDAY WITH NORTHWEST WINDS FROM 5 TO
15 KNOTS WITH MOSTLY SUNNY SKIES AND MILDER TEMPERATURES.
&&
.CLIMATE...
WITH THE UNSEASONABLY CHILLY WEATHER EXPECTED FOR TODAY...SOME
RECORD LOW MAXIMUMS MAY BE APPROACHED OR BROKEN. THEY ARE LISTED
BELOW.
BURLINGTON: 51F (1921,1925)
MONTPELIER: 48F (1967)
MASSENA: 55F (1969,1979)
ST JOHNSBURY: 52F (1931,1925)
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR VTZ002>012-016>019.
NY...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR NYZ028-031-034-035.
&&
SYNOPSIS...TABER
NEAR TERM...NEILES/TABER
SHORT TERM...TABER
LONG TERM...EVENSON
AVIATION...WGH
HYDROLOGY...
MARINE...
CLIMATE...Hazardous weather outlook, May 25, 2:47 AM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
347 AM EDT SAT MAY 25 2013
NYZ028-031-034-035-VTZ002>012-016>019-260800-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
347 AM EDT SAT MAY 25 2013
...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
PATCHY FROST WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING
ACROSS THE COLDER MOUNTAIN VALLEYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VTZ001-260800-
GRAND ISLE-
347 AM EDT SAT MAY 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST VERMONT.
.DAY ONE...TODAY AND TONIGHT.
MODERATE RAIN WILL CONTINUE THROUGH TONIGHT WITH SOME PONDING OF WATER
IN LOW LYING FIELDS AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ026-027-029-030-087-260800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
347 AM EDT SAT MAY 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PATCHY FROST WILL BE POSSIBLE ON SUNDAY NIGHT INTO MONDAY MORNING
ACROSS THE COLD VALLEYS LOCATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 25, 2:43 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
343 PM EDT SAT MAY 25 2013
NYZ031-034-VTZ003-004-006>008-010-012-016>019-261200-
WESTERN CLINTON-WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...DANNEMORA...LAKE PLACID...NEWPORT...
ISLAND POND...JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...
BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
343 PM EDT SAT MAY 25 2013
...HIGHER ELEVATION SNOWFALL WILL LEAD TO POWER OUTAGES TONIGHT...
LATE THIS AFTERNOON...MIXED RAIN AND WET SNOW WAS FALLING AT
ELEVATIONS BETWEEN 800 AND 1200 FEET WITH ACCUMULATING SNOWFALL
ABOVE 1500 FEET.
THESE TRENDS WILL CONTINUE THROUGH SUNDAY MORNING. SNOWFALL
ACCUMULATIONS WILL RANGE FROM A WET TRACE TO 3 INCHES BETWEEN 800
AND 1500 FEET WITH 4 TO 8 INCHES AND LOCALLY MORE POSSIBLE ABOVE
2000 FEET...ESPECIALLY IN THE SUMMITS.
THIS HEAVY WET SNOW ALONG WITH GUSTY NORTH WINDS OF 15 TO 25 MPH
ALONG WITH FULLY LEAFED TREES WILL CAUSE SCATTERED POWER OUTAGES
AND POSSIBLY MORE WIDESPREAD OUTAGES IN THE HIGHEST ELEVATIONS.
IN ADDITION...ROADWAYS ABOVE 1000 FEET WILL LIKELY WITNESS SOME
SNOW COVER BUT PLOWABLE SNOWFALL LIKELY ABOVE 1500 FEET. IF
TRAVELING ACROSS HIGHER ELEVATIONS...PLEASE USE EXTREME CAUTION.
CAMPERS AND HIKERS SHOULD PLAN FOR WINTER LIKE CONDITIONS IN THE
HIGHER MOUNTAIN SUMMITS THIS WEEKEND.
SLW
Flood, Chittenden
- When
- May 25, 3:18 PM EST to 11:45 PM EST
- Where
- Chittenden County, 0.85 mi SW of Essex Center to 0.67 mi SSE of Bowman Corners
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 44.510, -73.060
Steady moderate to heavy rainfall renewed flooding along the Browns River in Essex Vermont. The Browns had been in flood on May 23 and 24 from heavy rain and had receded from earlier highs before the additional rainfall caused it to flood Route 128 again.
Flood, Lamoille
- When
- May 25, 3:20 PM EST to May 26, 10:53 AM EST
- Where
- Lamoille County, 1.09 mi NNE of Belvidere Corners to 1.5 mi NW of Belvidere Center
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 44.785, -72.615
Heavy rainfall caused water to flood Vermont Route 118 near its junction with Route 109 in Belvidere. The Lamoille River at Jeffersonville also experienced minor flooding, cresting at 450.34 feet at 04:30 am EST on May 26 2013. At 450 feet farmland along the river floods, and water approaches Route 15 near Cambridge VT village.
Flood, Orleans
- When
- May 25, 8:48 PM EST to May 26, 5:51 AM EST
- Where
- Orleans County, 0.55 mi WNW of Troy to 0.42 mi W of North Troy
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 44.902, -72.411
Runoff from heavy rainfall caused the Missisquoi River at North Troy VT to flood. The river crested at 9.27 feet at midnight on 26 May 2013, flooding local roads along the river. Flood stage is 9 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, May 25 to 26, 2013$1.4 million · 1 in hail · 41 events
- Hail and Damaging Winds in New Mexico, May 25, 2013$802,000 · 52 kt wind · 7 events
- Tornado and Flash Flooding in Texas, May 25, 2013$620,000 · EF0 · 12 events
- Hail in Nebraska, May 25, 2013$800,000 · 2.75 in hail · 3 events
- Flash Flood and Hail in North Dakota, May 25, 2013$310,000 · 2.75 in hail · 17 events
- Hail and Damaging Wind in South Dakota, May 25, 2013$350,000 · 2 in hail · 6 events
- Hail in South Dakota, May 25, 2013$95,000 · 2.75 in hail · 11 events
- Flash Flooding and Hail in South Dakota, May 25 to 26, 2013$30,000 · 1.75 in hail · 9 events
- Hail in South Dakota, May 25, 2013$25,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in South Dakota, May 25, 2013$20,000 · 2.75 in hail · 7 events
- Hail in Nebraska, May 25 to 26, 20133 in hail · 20 events
- Flash Flooding and Heavy Rain in Iowa, May 25, 2013$15,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451696, 451697, 451701.